Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 154, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 6, 2015, 6:35 PM EDT for Calhoun County, Richland County, South Carolina. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2015, 6:35 PM EDT (22:35 UTC)
- Expired
- Aug 6, 2015, 7:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Calhoun County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 31 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 6:53 PM EDT | TSTM WND DMG | 1 N Saint Matthews, SC | DISPATCH REPORTED MULTIPLE TREES DOWN AROUND SAINT MATTHEWS. |
| Aug 6, 7:01 PM EDT | TSTM WND DMG | 7 Ne Saint Matthews, SC | DISPATCH REPORTED MULTIPLE TREES DOWN AROUND FORT MOTTE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 6, 3:20 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 619 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
625
WUUS52 KCAE 062235
SVRCAE
SCC017-079-062315-
/O.NEW.KCAE.SV.W.0154.150806T2235Z-150806T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
635 PM EDT THU AUG 6 2015
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CALHOUN COUNTY IN CENTRAL SOUTH CAROLINA...
SOUTHEASTERN RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA...
* UNTIL 715 PM EDT
* AT 634 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED 10 MILES NORTHWEST OF ST. MATTHEWS...OR 15 MILES
SOUTHEAST OF CAYCE...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
ST. MATTHEWS AND EASTOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...ALSO USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS.
&&
LAT...LON 3366 8068 3369 8103 3372 8102 3373 8096
3376 8093 3378 8096 3378 8099 3390 8094
3389 8062
TIME...MOT...LOC 2234Z 274DEG 14KT 3380 8086
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 5:40 PM EDT, 55 minutes earlier.
Area forecast discussion, Aug 6, 5:40 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 540 PM EDT THU AUG 6 2015 .SYNOPSIS... AN UPPER TROUGH AND INCREASING MOISTURE WILL LEAD TO GREATER PRECIPITATION CHANCES TODAY INTO FRIDAY...FOLLOWED BY DRIER AIR RETURNING FOR THE WEEKEND. A FRONT MAY AFFECT THE REGION EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SHOWER AND THUNDERSTORM ACTIVITY CONTINUES TO INCREASE ACROSS THE AREA AS THE LINE OF CONVECTION MOVES INTO THE AREA FROM THE WEST. SEVERAL OF THE THUNDERSTORMS HAVE REACHED SEVERE LIMITS WITH ALL REPORTS THUS FAR COMING FROM DAMAGING WINDS. HAVE BEEN ISOLATED REPORTS OF SMALL HAIL WITH THE LARGEST SIZE SO FAR BEING ONE HALF INCH. LINE OF THUNDERSTORMS CURRENTLY WITH THE TROUGH RUN FROM CENTRAL NEWBERRY COUNTY THROUGH BURKE COUNTY. EXPECT THE THUNDERSTORMS TO CONTINUE MARCHING ACROSS THE AREA OVER THE NEXT SEVERAL HOURS AND MOVE EAST OF THE AREA LATE THIS EVENING. SEVERE THUNDERSTORM WATCH 475 REMAINS IN EFFECT THROUGH 10 PM. AS THE TROUGH MOVES EAST OF THE AREA OVERNIGHT CONVECTION WILL DIMINISH...HOWEVER WITH LIFT AHEAD OF THE APPROACHING UPPER TROUGH AND LOW LEVEL CONVERGENCE ALONG AND AHEAD OF THE SURFACE BOUNDARY COMBINED WITH HIGH MOISTURE IN PLACE EXPECT CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT. CONCERN FOR FLOODING REMAINS MAINLY ACROSS THE 5 POINTS AND SURROUNDING AREA. ONE TO TWO INCHES OF RAIN IN THE BASIN YESTERDAY COMBINED WITH UP TO AN INCH ALREADY TODAY...PLUS MORE CELLS TO THE WEST HAVE RESULTED IN ISSUING A FLASH FLOOD WARNING THROUGH 730 PM FOR THE COLUMBIA AND SURROUNDING AREAS. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... STRONG SHORT WAVE TROUGH MOVING THROUGH THE REGION DURING THE MORNING. SURFACE FRONTAL BOUNDARY MOVING SOUTH ACROSS THE AREA DURING THE AFTERNOON. POPS HIGH IN THE MORNING THEN DECREASING IN THE AFTERNOON AS STRONGEST LIFT MOVES EAST OF THE AREA. DRIER ATMOSPHERE FOR SATURDAY. WEAK COOL ADVECTION BEHIND THE FRONT AND DEPARTING LOW EXPECTED TO KEEP TEMPS DOWN TO NEAR CLIMATOLOGY SATURDAY. && .LONG TERM /SUNDAY THROUGH THURSDAY/... MODELS INDICATE UPPER RIDGE WILL SHIFT BACK TO THE WEST SOME...WITH UPPER TROUGH DEEPENING OVER THE E CONUS...EARLY TO MID NEXT WEEK. THIS ALONG WITH SOME EXPECTED INCREASE IN MOISTURE AND INDICATIONS OF A POSSIBLE FRONT SUGGESTS TREND TOWARDS INCREASING POPS. GENERALLY ACCEPTED BLEND OF GUIDANCE. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... WIDESPREAD CONVECTION TO AFFECT THE TAF SITES INTO THE EVENING. AIRMASS MODERATELY UNSTABLE WITH AN UPPER LEVEL DISTURBANCE CROSSING THE REGION THROUGH 07/02Z. CHANCES FOR SHRA/TSRA WILL CONTINUE OVERNIGHT THEN GRADUALLY DIMINISH ON FRIDAY FROM WEST TO EAST AS THE UPPER LEVEL DISTURBANCE MOVES TO THE COAST. EXTENDED AVIATION OUTLOOK...MVFR OR IFR CONDITIONS POSSIBLE IN LATE NIGHT AND EARLY MORNING FOG. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 99
Hazardous weather outlook, Aug 6, 3:30 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 330 PM EDT THU AUG 6 2015 GAZ040-063>065-077-SCZ018-020>022-025>031-035>038-041-071930- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-NEWBERRY- FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN- SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- 330 PM EDT THU AUG 6 2015 ...SEVERE THUNDERSTORM WATCH 475 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ015-016-071930- LANCASTER-CHESTERFIELD- 330 PM EDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 6, 6:15 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
615 PM EDT THU AUG 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 7 SSW SILVERSTREET 34.13N 81.75W
08/06/2015 SALUDA SC UTILITY COMPANY
SCE&G REPORTED OVER 600 POWER OUTAGES FROM
THUNDERSTORMS NEAR HIGGINS.
&&
WRSLocal storm report, Aug 6, 6:18 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
618 PM EDT THU AUG 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG 10 SSE MONETTA 33.71N 81.55W
08/06/2015 AIKEN SC LAW ENFORCEMENT
SHERIFF REPORTED TREES DOWN ALONG THE
NORTHERN END OF AIKEN COUNTY.
&&
WRSLocal storm report, Aug 6, 6:19 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
619 PM EDT THU AUG 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM TSTM WND DMG 7 E JACKSON 33.32N 81.68W
08/06/2015 AIKEN SC LAW ENFORCEMENT
SHERIFF REPORTED TREES DOWN EAST OF JACKSON.
&&
WRSLocal storm report, Aug 6, 6:21 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
621 PM EDT THU AUG 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 4 SSE PELION 33.73N 81.22W
08/06/2015 LEXINGTON SC TRAINED SPOTTER
2 TREES IN ROADWAY US 178 SOUTH OF PELION.
TIME ESTIMATED BY RADAR.
&&
DALocal storm report, Aug 6, 6:25 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
625 PM EDT THU AUG 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG 3 N GASTON 33.86N 81.10W
08/06/2015 LEXINGTON SC UTILITY COMPANY
SCE&G REPORTED POWERLINES DOWN AND OUTAGES
BETWEEN DIXIANA AND GASTON ON BUSBEE ROAD.
&&
WRSLocal storm report, Aug 6, 6:30 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
630 PM EDT THU AUG 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG 2 WNW OAK GROVE 34.00N 81.18W
08/06/2015 LEXINGTON SC LAW ENFORCEMENT
TREES IN ROADWAY I20 EB BETWEEN US 378 AND
US1. TIME ESTIMATED BY RADAR.
&&
DAThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:00 PM EDT | Special Weather Statement | CAE | Lexington | 60 min |
| Aug 6, 1:31 PM EDT | Special Weather Statement | CAE | Lancaster, Newberry | 59 min |
| Aug 6, 2:27 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 33 min |
| Aug 6, 2:56 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 34 min |
| Aug 6, 3:00 PM EDT | Special Weather Statement | CAE | Chesterfield, Fairfield, Lancaster | 60 min |
| Aug 6, 3:55 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Newberry, Richland, Saluda | 35 min |
| Aug 6, 4:06 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 54 min |
| Aug 6, 4:32 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Fairfield, Kershaw, Lee, Lexington, Richland and 1 more | 58 min |
| Aug 6, 4:50 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Edgefield, Lexington, McCormick, Saluda | 55 min |
| Aug 6, 5:07 PM EDT | Special Weather Statement | CAE | Newberry | 38 min |
| Aug 6, 5:12 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, Fairfield, Lexington, McCormick, Newberry, Richland and 1 more | 48 min |
| Aug 6, 5:32 PM EDT | Flash Flood Warning | CAE | Lexington, Richland | 118 min |
| Aug 6, 5:36 PM EDT | Special Weather Statement | CAE | Lee, Richland, Sumter | 54 min |
| Aug 6, 5:46 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Richland, Sumter | 44 min |
| Aug 6, 5:48 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Edgefield, Lexington, Orangeburg and 1 more | 57 min |
| Aug 6, 6:01 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lancaster | 44 min |
| Aug 6, 6:42 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Orangeburg | 33 min |
| Aug 6, 6:43 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Orangeburg | 47 min |
| Aug 6, 6:49 PM EDT | Areal Flood Advisory | CAE | Aiken, Calhoun, Lexington, Orangeburg, Richland | 116 min |
| Aug 6, 6:51 PM EDT | Special Weather Statement | CAE | Chesterfield, Kershaw, Lee, Richland, Sumter | 54 min |
| Aug 6, 7:03 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lee | 42 min |
| Aug 6, 7:16 PM EDT | Special Weather Statement | CAE | Clarendon, Orangeburg | 59 min |
| Aug 6, 7:29 PM EDT | Flash Flood Warning | CAE | Lexington, Richland | 2 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.